MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Catalog Number H787107089035
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during an angiographic procedure, it was noted the catheter tip broke off inside of the patient.The fragment was successfully removed via snare with no harm to the patient.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one soft-vu catheter.A visual examination of the catheter noted that the tip was fractured.The returned device met all manufacturing dimensional specifications.Per the manufacturing engineer for this product family, a review of the complaint sample indicated a fracture of the soft tip close to the weld.Examination of the weld indicated a proper melt and the weld itself did not fail.The catheter was inspected for visual indications of damage that could have led to compromised integrity, revealing surface cracking was evident along portions of the soft tip material.There was also a significant kink in soft tip that may have been caused during recovery of the tip.The distal portion of the soft tip fractured when flexed: this failure mode is consistent with tip embrittlement associated with capa c2013008 and may be related, although the lot number of the complaint sample is not known.The capa implemented a design change on 11-aug-2017 to address the tip fracture failure mode.The packaging lots shipped to this customer in the 6 months prior to the procedure date were reviewed; both pre and post design change product was shipped.The observed occurrence rate is very low with a rate of 6.8 ppm and was adequately addressed during the capa remediation.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains the following statements: potential adverse effects.Emboli.Death.Warnings.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7205175
Report Number1319211-2018-00004
Device Sequence Number11008893
Product Code DQO
UDI-Device IdentifierH787107089035
UDI-PublicH787107089035
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787107089035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;